advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From California, USA:

I am a 16 year old female and I have had diabetes for eight years. My diabetes has been in good control with my last three A1Cs at 5.8, 5.9 and 5.8. For the past four days, I have had numbness in three of my toes in my right foot. It does not seem that they have poor circulation because they have good cap refill. Also, I have Chiari 1 malformation. Could the numbness in my toes be related to this or my diabetes?

Answer:

It sounds like it could be diabetic neuritis/neuropathy. Your A1c levels are great. Was there a period of time in the past eight years when your sugars were out of control with higher A1c levels? This could explain the nerve damage you are describing. Sometimes such numbness progresses and often times such numbness resolves on its own. The better the glucose control, the better the chances that your body will "fix" itself. Smoking would make it worse. Alcohol often would make it worse. Certain drugs would make it worse. In any case, you should discuss this with your diabetes health care team since they need to be aware of the numbness, make sure that it is not related to other causes of such numbness and also answer such questions specifically for you.

SB

DTQ-20060103124821
Original posting 28 Jan 2006
Posted to Complications and Other Illnesses

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:06
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.